Signs of Alcohol Emergencies

Anyone who passed out is at risk for alcohol poisoning!

  • The person is unconscious and cannot be woken up
  • They have vomited, particularly if they vomit while passed out
  • They are acting confused
  • Their skin is cold, clammy, or bluish in color
  • Their breathing is slow or irregular

Signs of a Drug Overdose

All drugs pose the risk for overdose.

  • Paranoia
  • Changes in body temperature
  • Sleepiness
  • Confusion
  • Passing out
  • Chest pain
  • Nausea, vomiting, abdominal pain, diarrhea

 

What to Do

  • Know the signs.
  • Get help as soon as one of the signs is apparent. Don't wait for all signs or symptoms to appear before seeking help.
  • Call Public Safety at (413) 748-5555.
  • Don't leave the person alone. Stay with them until help arrives.

If you are in a situation where you suspect a friend has alcohol poisoning, has any symptom of drug overdose, or has any symptoms that concern you, get help immediately!  Call Public Safety at (413) 748-5555 and let them make the decision as to whether the person needs to be taken to the hospital. If you know what the person took or how much they drank, be honest with anyone responding-- it could help save your friend's life. 

 

Am I going to get in trouble if I call for help?

When calling to help a friend who may have had too much to drink, know that you and this friend may have certain immunities from College sanctions. Don't let the possibility that you might get in some small degree of "trouble" stop you from getting help—it's just not worth it.

Read our amnesty policy